Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 231, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 16, 2005, 6:56 PM CDT for Floyd County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2005, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 16, 2005, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 66 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:50 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 16, 3:50 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT THU JUN 16 2005 .SHORT TERM... ISOLATED THUNDERSTORMS ROLLING OFF SACRAMENTO MTNS ARE STRUGGLING TO RETAIN THEIR STRUCTURE AS THEY MOVE TWD A FORT SUMNER TO ARTESIA LINE. WILL LIKELY SEE A FEW STORMS CROSS OVER STATE LINE BY 00Z OR SO WITH PRIMARY THREAT BEING STRONG DOWNBURST WINDS DUE TO VERY STEEP LAPSE RATES AND HIGH BASES. ATTENTION THEN TURNS TO THE NORTH TONIGHT AS MODELS CONTINUE TO INDICATE A MCS EVOLVING OVER KANSAS/CO AND PROPAGATING SOUTH TWD EASTERN TX PANHANDLE AND OKLAHOMA AS H85 LLJ CRANKS UP TO NR 40 KTS. AM A LITTLE CONCERNED THAT KCDS VCNTY MAY BE CLIPPED BY EDGE OF MCS...ESPECIALLY IF STORMS BUILD BACK WEST ALONG OUTFLOW BNDRY. MAIN THREATS WOULD BE STRONG WINDS AND POSSIBLE LARGE HAIL. AT THIS TIME...BOTH THE NAM AND GFS DEPICT BULK OF PRECIP TO REMAIN OVER THE SOONER STATE BUT EVENING SHIFT WILL NEED TO CLOSELY MONITOR ADVERTISED MCS AS IT DEVELOPS AND BEGINS ITS TREK SOUTH. OTHERWISE...DRY AND TOASTY CONDITIONS WILL PREVAIL THROUGH FRIDAY AS H50 RIDGE SUPPRESSES CONVECTION TOMORROW. SFC WINDS MAY BE A BIT TRICKY DURG THE AFTN AS MODELS PROG A SFC LOW DEVELOPING OVER THE WESTERN CWFA AND MOVE IT INTO THE UPPER TRANS-PECOS. ASSOCIATED EASTERLY WINDS OFF THE CAPROCK SHOULD HOLD TEMPS IN THE MID TO UPR 90S...WITH UPR 90S TO NR 100 ACRS THE WESTERN SOUTH PLAINS. .LONG TERM... STOUT UPPER LEVEL RIDGING PATTERN TO TAKE SHAPE OVER MUCH OF THE CENTRAL AND SOUTH PLAINS THROUGH THE WEEKEND AND INTO THE MIDDLE PART OF NEXT WEEK. CONVECTIVE INITIATION POSSIBLE FRIDAY NIGHT OVER THE CENTRAL PLAINS STATES. COULD SEE A COMPLEX OF STORMS ON THE NORTHERN PERIPHERY OF THE RIDGE AXIS FRIDAY NIGHT...BUT STRONG SUBSIDENCE COUPLED WITH BUILDING HEIGHTS SHOULD SUPPRESS THE ACTIVITY OVER THE SOUTH PLAINS. KEPT A POP FREE FORECAST RIGHT THROUGH THE MIDDLE OF NEXT WEEK AS A STRONG AMPLIFIED 594+ DM RIDGE HOLDS A BLOCKING PATTERN ACROSS MUCH OF THE PLAINS. DAYTIME MAX TEMPS WILL ONCE AGAIN RISE WELL INTO THE UPPER 90S TO NEAR 100 FRIDAY THROUGH NEXT TUESDAY. A FEW LOCATIONS OVER THE SOUTHERN SOUTH PLAINS COULD FLIRT WITH 105 DEGREES IF MIXING IS JUST RIGHT. OPERATIONAL GFS SHOWING WEAK COLD FRONT OVER THE CENTRAL PLAINS BY NEXT TUESDAY AND WEDNESDAY. GIVEN THE MID AND UPPER LEVEL FLOW REGIME AND BLOCKING RIDGE PATTERN...DO NOT SEE MUCH SOUTHWARD EXTENT. WILL KEEP INHERITED FORECAST AS IS WITH VERY MINOR CHANGES MADE TO DIURNAL DEWPOINT VARIATIONS AND TO INCREASE DAYTIME TEMPS A DEGREE OR SO WITH STRONG RIDGING. UPPER RIDGE COULD BEGIN TO WEAKEN BY DAY 7...BUT GIVEN THE AMOUNT OF VARIABLES THAT COULD INFLUENCE A DAY 7 FORECAST...DECIDED TO STAY WITH ZERO POPS AND HOT TEMPS THROUGH THE ENTIRE FORECAST PERIOD. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 94 63 97 / 20 0 0 0 TULIA 64 93 65 97 / 30 10 0 0 PLAINVIEW 69 95 68 98 / 20 0 0 0 LEVELLAND 67 99 67 102 / 20 0 0 0 LUBBOCK 71 98 69 100 / 10 0 0 0 BROWNFIELD 69 101 69 102 / 10 0 0 0 CHILDRESS 68 96 71 98 / 30 10 0 0 SPUR 70 97 71 100 / 10 0 0 0 ASPERMONT 74 98 72 103 / 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 21/17
Hazardous weather outlook, Jun 16, 11:30 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU JUN 16 2005 TXZ021>044-171630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY WEST OF A LINE FROM TULIA TO DENVER CITY. THERE IS AN ADDITIONAL RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS THE ROLLING PLAINS...MAINLY NORTHEAST OF A LINE FROM TURKEY TO PADUCAH. AN UPPER-LEVEL DISTURBANCE WILL MOVE ACROSS THE PANHANDLES AND NORTHERN SOUTH PLAINS TODAY. DESPITE WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SURFACE TROUGH LOCATED NEAR THE NEW MEXICO BORDER DURING THE AFTERNOON. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO DIMINISH AFTER SUNSET. LATER TONIGHT...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST FROM KANSAS THROUGH THE EASTERN TEXAS PANHANDLE AND INTO WESTERN OKLAHOMA. THE SOUTHWEST PORTION OF THIS LINE MAY IMPACT THE NORTHERN ROLLING PLAINS AFTER MIDNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT FROM THIS ACTIVITY .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 16, 5:24 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
524 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 6 W LAZBUDDIE 34.39N 102.72W
06/16/2005 1.75 INCH PARMER TX FIRE DEPT/RESCUE
GOLF BALL SIZED HAIL AT CLAYS CORNER AT HIGHWAY 214.
0519 PM HAIL MULESHOE 34.23N 102.73W
06/16/2005 1.00 INCH BAILEY TX CO-OP OBSERVER
QUARTER HAIL IN MULESHOE.
&&
14Local storm report, Jun 16, 5:58 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
558 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 7 SW DIMMITT 34.48N 102.40W
06/16/2005 1.00 INCH CASTRO TX LAW ENFORCEMENT
QUARTER HAIL IN FLAGG. NEAR THE INTERSECTIONS OF FM 1055
AND FM 1524...APPROXIMATELY 7 MILES SOUTHWEST OF DIMMITT.
&&
14Local storm report, Jun 16, 6:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
637 PM CDT THU JUN 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL EARTH 34.23N 102.41W
06/16/2005 0.75 INCH LAMB TX EMERGENCY MNGR
3/4 INCH HAIL IN EARTH
&&
14The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:10 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 50 min |
| Jun 16, 5:18 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 42 min |
| Jun 16, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 65 min |
| Jun 16, 6:04 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 41 min |
| Jun 16, 6:16 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 44 min |
| Jun 16, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.